Puerto Rico, 2007Flash Flood in Puerto Rico, July 17, 2007
July 17, 2007 · NWS SJU · 1 event in 1 county or zone
An upper level trough located west northwest of Puerto Rico combined with low level moisture left behind a tropical wave over the Central Caribbean to produce numerous showers showers and a few thunderstorms across the west and southwest section of Puerto Rico. By mid afternoon localized flash flood reports were received from San German and Cabo Rojo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough located west northwest of Puerto Rico combined with low level moisture left behind a tropical wave over the Central Caribbean to produce numerous showers showers and a few thunderstorms across the west and southwest section of Puerto Rico. By mid afternoon localized flash flood reports were received from San German and Cabo Rojo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 17, 3:56 PM AST, 14 minutes earlier.
Area forecast discussion, Jul 17, 3:56 PM AST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
356 PM AST TUE JUL 17 2007
.SHORT TERM...DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND ISOLATED
TO SCATTERED THUNDERSTORMS OVER THE NORTHERN COASTAL WATERS THIS
AFTERNOON. THE ABUNDANT LOW LEVEL MOISTURE BEHIND THE TROPICAL
WAVE...NOW OVER THE CENTRAL CARIBBEAN...IN COMBINATION WITH AN UPPER
LEVEL TROUGH WEST NORTHWEST OF THE LOCAL AREA...DAYTIME HEATING AND
LOCAL TERRAIN EFFECTS...PRODUCED NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS OVER THE NORTHERN HALF OF PUERTO RICO LATE
IN THE MORNING AND EARLY IN THE AFTERNOON. THE SHOWERS AND
THUNDERSTORMS MOVED LATE IN THE AFTERNOON ALSO OVER THE SOUTHERN
SECTIONS OF PUERTO RICO. SEVERAL URBAN AND SMALL STREAM FLOOD
ADVISORIES AND A FLASH FLOOD WARNING WERE ISSUED FOR DIFFERENT
MUNICIPALITIES OF PUERTO RICO. THIS ACTIVITY WILL PREVAIL OVER THE
FA UNTIL THE EARLY EVENING HOURS.
.LONG TERM...THE WEAK TROPICAL WAVE...OVER THE CENTRAL CARIBBEAN
THIS AFTERNOON...WILL CONTINUE TO MOVE TO THE WEST...WELL AWAY FROM
THE FA. AN UPPER LEVEL TROUGH EXTENDS FROM A WEAK LOW PRESSURE AREA
NEAR JAMAICA...ACROSS EASTERN CUBA...AND THEN EAST NORTHEAST TO
ANOTHER LOW PRESSURE SYSTEM WELL NORTH OF PUERTO RICO...NEAR 30
NORTH...64 WEST...THIS AFTERNOON. THIS UPPER TROUGH WILL MOVE AWAY
FROM THE LOCAL ISLANDS DURING THE NEXT FEW DAYS...WHILE AN
ANTICYCLONIC CIRCULATION DEVELOP IN THE UPPER LEVEL OVER THE EASTERN
CARIBBEAN. IN THE MEANTIME...THE UPPER LEVEL TROUGH WILL CONTINUE TO
PROMOTE CLOUDINESS...SHOWERS AND THUNDERSTORMS MAINLY OVER THE
NORTHERN COASTAL WATERS AT LEAST UNTIL LATE TONIGHT. AT THE LOW
LEVELS...HIGH PRESSURE ACROSS THE WESTERN CENTRAL ATLANTIC WILL
PROMOTE A MODERATE TO FRESH EASTERLY TRADE WIND FLOW OVER THE REGION
DURING THE NEXT SEVERAL DAYS. LATEST SATELLITE AND AOT ANALYSIS
INDICATED DRYER AND HAZY AIRMASS APPROACHING TO THE REGION FROM THE
EAST. HOWEVER...THIS DRY WEATHER REGIME WILL BE SHORT LIVED...
BECAUSE THE NEXT TROPICAL WAVE IS EXPECTED TO APPROACH TO THE LOCAL
ISLANDS LATE TOMORROW NIGHT OR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 90 78 91 / 50 20 40 40
STT 79 87 79 87 / 40 40 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
12/72
Hazardous weather outlook, Jul 17, 6:00 AM AST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE JUL 17 2007
PRZ001>013-AMZ710>750-181000-
600 AM AST TUE JUL 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...SHOWERS ALONG THE NORTHERN COAST OF PUERTO RICO
ARE EXPECTED TO DIMINISH LATER THIS MORNING...AND LOCAL EFFECTS
COMBINED WITH PATCHY LOW LEVEL MOISTURE...ARE EXPECTED TO RESULT IN
THE DEVELOPMENT OF SCATTERED DIURNAL SHOWER ACTIVITY OVER THE
INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. THIS
SHOWER ACTIVITY MAY RESULT IN VERY LOCALIZED SMALL STREAM AND URBAN
FLOODING. IN ADDITION...SMALL CRAFTS ARE URGED TO EXERCISE CAUTION
ACROSS THE LOCAL WATERS TODAY...DUE TO WINDS UP TO 18 KNOTS AND SEAS
UP TO 6 FEET. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE LOCAL ISLANDS AGAIN
TOMORROW...AHEAD OF THE NEXT TROPICAL WAVE EXPECTED TO REACH THE
LOCAL AREA ON THURSDAY. THIS WAVE WILL BRING AN INCREASE IN SHOWER
AND THUNDERSTORM ACTIVITY TO THE REGION. NO OTHER HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
VIZ001-002-AMZ710>730-181000-
600 AM AST TUE JUL 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...SMALL CRAFTS ARE URGED TO EXERCISE CAUTION
ACROSS THE LOCAL WATERS TODAY...DUE TO WINDS UP TO 18 KNOTS AND SEAS
UP TO 6 FEET. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...ISOLATED PASSING SHOWERS ARE POSSIBLE
ACROSS THE LOCAL ISLANDS ON WEDNESDAY...AHEAD OF THE NEXT TROPICAL
WAVE...EXPECTED TO REACH THE LOCAL AREA ON THURSDAY. THIS WAVE WILL
BRING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY TO THE REGION.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
SR
Flash Flood, Mayaguez and Vicinity
- When
- July 17, 4:10 PM AST to 6:15 PM AST
- Where
- Mayaguez and Vicinity County, San German
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 18.100, -67.030
At 410 pm local a spotter from the Hormigueros municipality reported flooding along Highways 114 and 103 from San German to Cabo Rojo. River Guanajibo was reported out of its banks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17, 20071 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 17 to 18, 2007$2.6 million · 0.88 in hail · 3 events
- Flash Flood in Iowa, July 17 to 18, 2007$1.6 million · 1 event
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2007$500,000 · 61 kt wind · 4 events
- Damaging Winds in Ohio, July 17, 2007$258,000 · 55 kt wind · 2 events
- Damaging Winds in Iowa, July 17, 2007$145,000 · 59 kt wind · 2 events
- Damaging Wind and Lightning Strike in Louisiana, July 17, 2007$120,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, July 17 to 18, 2007$50,000 · 55 kt wind · 11 events
- Damaging Winds in West Virginia, July 17, 2007$44,000 · 55 kt wind · 4 events
- Damaging Winds in Missouri, July 17, 2007$30,000 · 60 kt wind · 4 events
- Damaging Winds in Montana, July 17, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 17, 2007$20,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39511.